A 36 year old male presented with a sore throat and mild flu. The temperature was 103 F, and he had extreme weakness. I prescribed the patient Azomax 500 mg OD, and after six hours he had an episode of nasal bleed from both nostrils. It was fresh blood, and there were some clots as well. A severe headache was accompanied with the bleeding.
Azithromycin does not cause nose bleed. However patient had sore throat there might be some local cause like inflammation or some other etiology leading to epistaxis which is very common in any Airways. However patient should definitely be evaluated for bleeding diathesis as it's a seasonal variation if a patient is from Malaria endemic area get his work done for Malaria dengue hemorrhagic fever, Congo virus and other platelet function disorders. Get PT INR done to rule out clotting factor disease. First thing first, do his platelet counts. If bleeding diathesis normal then its local epistaxis and common in inflammatory diseases of airways. Do both NS1 antigen and igG igM for dengue as well. Peripheral smear would be better than simple blood count.
Thanks for your post on icliniq and as per detailed history is concerned medication has no side effect for bleeding at all so do check her [Blood pressure,CBC and do one CT scan ]exact source of bleeding is important .[Thanks]
It is highly unlikely that mentioned drugs could be the sole reason of nasal bleed.Viral infections leading to low platelets and subsequent nasal bleed is strong possibility.High grade fever with flu can cause local inflammation of nose and as Little area of nose has poor support for blood vessels and can bleed easily is other possibility.
Disclaimer: All medical case discussions published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.